Getting Off of Omeprazole

Posted by Bonnie @nightngale1998, Jun 26, 2018

Hi there: Has anyone had success in weaning off of Omeprazole? I take it for GERD. Thank you in advance!

I got off Omneprazole 2 weeks ago. Doctor thinks I got pancreatitis from it. Was on it 16 years. He put me on Zantac twice a day. Think it's working because I don't get heartburn or anything. Omneprazole is toxic and causes many problems.

Liked by tk11

REPLY
@harper7745

I got off Omneprazole 2 weeks ago. Doctor thinks I got pancreatitis from it. Was on it 16 years. He put me on Zantac twice a day. Think it's working because I don't get heartburn or anything. Omneprazole is toxic and causes many problems.

Jump to this post

I was taking omeprazole for 5 years & then I just stopped it & my Lipase & amylace level are high that suggest pancreatitis & I had a MRI, Ultraound, & endoscopy & the dr's don't know why. They are high. Thank you for this info bc maybe that is what has caused my problem. I have been off of it for almost 6 months. I didn't see any side effects getting off of it.

Liked by tk11

REPLY
@tigreyes2004

@karenvanderwerken
I was told that when you want to stop a pill you have to taper off or you will get side effects & that did happen to me once. What you do is start every other day & then another day in between & so forth. That is how I got off the Gabapentin. That stuff made me to tired & sleepy.

Jump to this post

why were you on the gabapentin? did you have a nerve pain problem that needed suppressed? gabapentin is a nerve pain suppressor. i have a friend that is on 4200 mg of gabapentin/ day after she had L3-L4-L5 back surgery (with fusion) and still gets nerve pain down the legs. she is sstarting to lose memory with the gabapentin at age 42……..kozlo52

REPLY
@kozlo52

why were you on the gabapentin? did you have a nerve pain problem that needed suppressed? gabapentin is a nerve pain suppressor. i have a friend that is on 4200 mg of gabapentin/ day after she had L3-L4-L5 back surgery (with fusion) and still gets nerve pain down the legs. she is sstarting to lose memory with the gabapentin at age 42……..kozlo52

Jump to this post

@kozlo52
I was on the Gabapentin bc of the Neuropathy that I was just diagnosed a few months back.. It made me too tired & confused & I only took it for a few weeks so I had to taper off & now I'm on Cymbalta & they had to increase the dose bc I still have the pain in th elegs & feet. I was on the omeprazole for Gastritis. I have a lot of stomach issues like adhesion's & history of endometriosis. That gabepentin makes you gain weight too so I don't want it.

REPLY
@nightngale1998

Thank you for responding, dand48, hopeful33250, Theresa, and destinanna. I still suffer from GERD from a hiatal hernia. I have taken Oemprazole a little over two years and want to get off of the medication because of the associated health issues of poor absorption of key nutrients (D, B12, and calcium are the ones I am familiar with).

My provider, a competent gentleman, has said "hmmmm." I am an RN so am used to doing the research and my own investigation. I have not found evidenced based information / articles on weaning off of Omeprazole. I have heard it can be done and tried to do so but was met with resistance and poor results when I attempted to do so. I switched over to Zantac and the first three days were reasonable and after that it was very uncomfortable).

The celery sounds hopeful and am trying to figure out the mechanism of action for its success. I have tried cider vinegar and it was met with severe cramping.

I am seeking successful scenario's by the valued participants on this board and will do a fair amount of research / experimentation on my own of what works for me. I take responsibility for my nutrition. I am also Lactose intolerant and have a few other sensitivities / intolerances in digestion.I thank you in advance for any additional feedback.

Jump to this post

I have some of the same concerns as you. I was taking 40 mg one time a day. I tried to stop and found that my acid reflux returned. I talked to my doctor the next time I had an appointment and asked him to prescribe 20 mg two times a day so I could take less and then take additional if it didn't work. I generally take one but some days I take two. I feel it is better for me to have reduced my medication intake without compromising my acid reflux issues.

REPLY
@kozlo52

why were you on the gabapentin? did you have a nerve pain problem that needed suppressed? gabapentin is a nerve pain suppressor. i have a friend that is on 4200 mg of gabapentin/ day after she had L3-L4-L5 back surgery (with fusion) and still gets nerve pain down the legs. she is sstarting to lose memory with the gabapentin at age 42……..kozlo52

Jump to this post

@kozlo52 and @tigreyes2004, I apologize for jumping into the middle of this thread and maybe this question has already been addressed, but in regards to your friend being on gabapentin, that seems like a massive dosage she's taking – how long has she been taking it, and has she told either her prescribing Dr or another one of her Drs about the memory loss, and if so, what did they say? I'm definitely interested bc I have been on Gabapentin for a year now, but only 300 mg, twice a day, and 100-200 mg once a day (so that's 700-800 mg total each day). I take it for many diagnoses, including pelvic floor dysfunction, IBS-C&D, Interstitial cystitis, and fibromyalgia, as a nerve relaxer to help with chronic pain that stems from all of those. I have also been on other meds like Cyclobenzaprine 5 mg (flexoril) (muscle relaxer) daily, and Oxybutinin 5 mg as needed for bladder spasms from the Interstitial cystitis. So, I was also wondering if your friend is taking any other meds that could either be the culprit of her memory loss, or ganging up with the gabapentin to cause her memory loss. I just turned 45, but have always had memory problems; my Dr says it's probably caused by stress; however, I definitely (as well as my family) have also noticed my memory getting worse since being on these various meds, so I was just curious to find out more about your friend, and if she has found anything out about her memory loss. As far as the weight gain goes while taking Gabapentin, I've actually lost weight since being on it. Because of my IBS and IC, I've had to be on the Low FODMAP diet as well as an IC diet (low to no acid diet), and so thankfully, the gabapentin hasn't gotten me there! I went from weighing 123 (I'm only 4'8"), to weighing 92 lbs. My Dr actually has me trying to gain now, so I believe at my last appointment I had gained a whopping 3 pounds, ha! Anyway, thank you for any more information that you can give me.

REPLY

Welcome, @tk11 – Thanks so much for sharing your insight. Have you noticed a difference with the new dosage?

REPLY
@kanaazpereira

Welcome, @tk11 – Thanks so much for sharing your insight. Have you noticed a difference with the new dosage?

Jump to this post

yes, it seems to be working fine. thank you.

REPLY
@graceandpeace

@kozlo52 and @tigreyes2004, I apologize for jumping into the middle of this thread and maybe this question has already been addressed, but in regards to your friend being on gabapentin, that seems like a massive dosage she's taking – how long has she been taking it, and has she told either her prescribing Dr or another one of her Drs about the memory loss, and if so, what did they say? I'm definitely interested bc I have been on Gabapentin for a year now, but only 300 mg, twice a day, and 100-200 mg once a day (so that's 700-800 mg total each day). I take it for many diagnoses, including pelvic floor dysfunction, IBS-C&D, Interstitial cystitis, and fibromyalgia, as a nerve relaxer to help with chronic pain that stems from all of those. I have also been on other meds like Cyclobenzaprine 5 mg (flexoril) (muscle relaxer) daily, and Oxybutinin 5 mg as needed for bladder spasms from the Interstitial cystitis. So, I was also wondering if your friend is taking any other meds that could either be the culprit of her memory loss, or ganging up with the gabapentin to cause her memory loss. I just turned 45, but have always had memory problems; my Dr says it's probably caused by stress; however, I definitely (as well as my family) have also noticed my memory getting worse since being on these various meds, so I was just curious to find out more about your friend, and if she has found anything out about her memory loss. As far as the weight gain goes while taking Gabapentin, I've actually lost weight since being on it. Because of my IBS and IC, I've had to be on the Low FODMAP diet as well as an IC diet (low to no acid diet), and so thankfully, the gabapentin hasn't gotten me there! I went from weighing 123 (I'm only 4'8"), to weighing 92 lbs. My Dr actually has me trying to gain now, so I believe at my last appointment I had gained a whopping 3 pounds, ha! Anyway, thank you for any more information that you can give me.

Jump to this post

I only took Gabapentin for a couple of weeks & I was getting forgetful but I just thought it was from stress but I got off of it. I tapered off. I just felt confused & I was on 2 a day 200 mg.

Liked by graceandpeace

REPLY
@tigreyes2004

I only took Gabapentin for a couple of weeks & I was getting forgetful but I just thought it was from stress but I got off of it. I tapered off. I just felt confused & I was on 2 a day 200 mg.

Jump to this post

Thank you @tigreyes2004 !

Liked by tigreyes2004

REPLY
Please login or register to post a reply.